IV MEROPENEM CAUSED MARKED ELEVATION OF ALT & ALP IN CRITICALY ILL PATIENT: A CASE REPORT
Muhammad Qamar*, Ahmad Mahmud, Amiruddin Ahmad and Jiyauddin Khan
A 37 year old Malay man admitted in GICU for intra-abdominal sepsis secondary to perforated appendix and had undergone multiple laparotomy. He had no known past-medical history and his father was died of colon cancer. In the GICU, he was treated with high dose of IV Meropenem for two weeks. There were sudden increased from baseline in patient alanine transaminase (ALT) and alkaline phosphatase (ALP) five days after the initiation of therapy. Naranjo causality assessment was 5, indicated probable adverse drug reaction. IV Meropenem was then stopped after two weeks from the initiation of therapy and it was noted that serum level of ALT and ALP were gradually decreased.
Keywords: Meropenem, Liver enzymes, Alanine transaminase and Alkaline phosphatase.
[Full Text Article]